Nonlinear Theory and Its Applications, IEICE
Online ISSN : 2185-4106
ISSN-L : 2185-4106
Special section on Recent Progress in Verified Numerical Computations
Generalization of error-free transformation for matrix multiplication and its application
Katsuhisa OzakiTakeshi OgitaShin'ichi OishiSiegfried M. Rump
Author information

2013 Volume 4 Issue 1 Pages 2-11


This paper is concerned with accurate numerical algorithms for matrix multiplication. Recently, an error-free transformation from a product of two floating-point matrices into an unevaluated sum of floating-point matrices has been developed by the authors. Combining this technique and accurate summation algorithms, new algorithms for accurate matrix multiplication could be investigated. In this paper, it is mentioned that the previous work is not the unique way to achieve an error-free transformation and the constraint of the error-free transformation is clarified. For the application, a new algorithm is developed reducing the number of matrix products compared to the previous algorithm.

Content from these authors
© 2013 The Institute of Electronics, Information and Communication Engineers
Previous article Next article